Tennessee, 2015

Cold in Tennessee, February 15, 2015

February 15, 2015 · NWS HUN · 3 events in 3 counties and zones

An Arctic cold front pushed south through the Tennessee Valley on the evening of the 14th. Brisk north winds of 15 to 25 mph with a few gusts near 30 mph were reported.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HUN wrote it up.

An Arctic cold front pushed south through the Tennessee Valley on the evening of the 14th. Brisk north winds of 15 to 25 mph with a few gusts near 30 mph were reported. Temperatures plunged from the 50s on the 14th into the teens on the morning of the 15th. Wind chills dropped into the zero to 5 below zero range from around 2 am to 8 am.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Feb 14, 11:03 PM CST, 1 hour 57 minutes earlier.

Area forecast discussion, Feb 14, 11:03 PM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1103 PM CST SAT FEB 14 2015

.UPDATE...
FOR 06Z TAFS

&&

.DISCUSSION...
/ISSUED 826 PM CST SAT FEB 14 2015/
THE ARCTIC COLD FRONT IS PASSING THRU THE SCOTTSBORO-HUNTSVILLE-
RUSSELLVILLE AREAS AT THIS HOUR. TEMPS DROP FROM 50 AT VINEMONT TO
30 AT TULLAHOMA (NEAR METROPOLITAN LYNCHBURG) IN SOUTHERN TN. TEMPS
DROPS SHARPLY INTO THE L20S IN NWRN TN AND TEENS NOT FAR BEHIND THAT.
GUSTS OVER 20KT WILL PERSIST THRU THE NIGHT AND WIND CHILLS WILL
BEGIN FALLING INTO THE ZERO TO 10 BELOW RANGE IN SRN TN AND NERN AL.
WE WILL MAINTAIN THE WIND CHILL ADVISORY AS IS, ALTHOUGH MUCH OF NW
AND NC AL MAY NOT REACH CRITERIA, BUT IT WILL CERTAINLY BE A DRASTIC
CHANGE FROM TODAY'S TEMPERATURES.

AK

&&

.AVIATION...
FOR 06Z TAFS... ARCTIC COLD FRONT CONTINUES TO PRESS TO THE SOUTH
WITH NORTH WINDS GUSTING AT 20-25KT. THESE WILL SUBSIDE ON SUNDAY
WITH VFR CONDITIONS FORECAST. MID AND HIGH CLOUDS WILL RETURN LATE
SUNDAY INTO SUNDAY EVENING, BUT NO PRECIPITATION IS EXPECTED THRU
06Z/16.

AK

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...RED FLAG WARNING FROM 11 AM TO 6 PM CST SUNDAY FOR ALZ001>010-016.

     WINTER STORM WATCH FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT
     FOR ALZ001>010-016.

     WIND CHILL ADVISORY FROM 3 AM TO 9 AM CST SUNDAY FOR ALZ001>010-016.

TN...WINTER STORM WATCH FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT
     FOR TNZ076-096-097.

     WIND CHILL ADVISORY FROM 3 AM TO 9 AM CST SUNDAY FOR TNZ076-096-097.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Feb 14, 8:39 PM CST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
839 PM CST SAT FEB 14 2015

ALZ001>010-016-TNZ076-096-097-151100-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
839 PM CST SAT FEB 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

BEHIND THE STRONG ARCTIC FRONT CROSSING THE REGION...TEMPERATURES
WILL DROP FROM THE LOWER 20S BY MIDNIGHT TONIGHT INTO THE 10-20
DEGREE RANGE BY SUNDAY MORNING. COMBINED WITH NORTH WINDS OF 10 TO
15 MPH AND GUSTS TO 25 MPH...WIND CHILLS ARE EXPECTED TO FALL TO
DANGEROUSLY LOW VALUES RANGING BETWEEN 5 ABOVE TO 10 BELOW ZERO.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

AN AREA OF LOW PRESSURE WILL THEN APPROACH THE REGION FROM THE
SOUTHWEST BRINGING LIGHT SNOW BEGINNING SUNDAY NIGHT AND CONTINUING
THROUGH MONDAY EVENING. GIVEN VERY COLD TEMPERATURES PRIOR TO THE
ONSET OF THE PRECIPITATION...SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE
POSSIBLE FOR MOST OF THE REGION. A FREEZING RAIN AND SLEET MIXTURE IS
POSSIBLE MONDAY AFTERNOON INTO TUESDAY MORNING. ICE ACCUMULATIONS
RANGING FROM 0.10 UP TO 0.40 INCHES WILL BE POSSIBLE. PRECIPITATION
WILL THEN TRANSITION BACK OVER TO LIGHT SNOW DURING THE DAY TUESDAY
AND SHOULD REMAIN ALL SNOW TUESDAY NIGHT AND BECOME FLURRIES BY
WEDNESDAY MORNING. PLEASE CONSULT THE WINTER STORM WATCH THAT IS IN
EFFECT FOR SUNDAY NIGHT THROUGH MONDAY NIGHT FOR MORE INFORMATION.

THERE IS ANOTHER CHANCE FOR A RAIN/SNOW MIXTURE FRIDAY NIGHT INTO
SATURDAY BUT CONFIDENCE IS LOW AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE REQUIRED BY EARLY MONDAY MORNING THROUGH TUESDAY DUE TO THE
POTENTIAL WINTER WEATHER.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 cold/wind chill. Local standard time, as filed.

Cold/Wind Chill, Moore

When
February 15, 1:00 AM CST to 8:00 AM CST
Where
Moore forecast zone
Reported by
AWOS
Coordinates
35.285, -86.359 (the zone’s center; the record gives no point)

Wind chill values dropped into the range of zero to 5 below.

Cold/Wind Chill, Lincoln

When
February 15, 2:00 AM CST to 8:00 AM CST
Where
Lincoln forecast zone
Reported by
AWOS
Coordinates
35.141, -86.589 (the zone’s center; the record gives no point)

Wind chill values dropped into the range of zero to 5 below.

Cold/Wind Chill, Franklin

When
February 15, 3:00 AM CST to 8:00 AM CST
Where
Franklin forecast zone
Reported by
AWOS
Coordinates
35.155, -86.092 (the zone’s center; the record gives no point)

Wind chill values dropped into the range of zero to 5 below.

What these are

Cold/Wind Chill
Cold or wind chill below warning criteria that caused deaths, injuries or damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2015Every state in 2015This day in weather historyWarnings in Tennessee, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 556035, 556033, 556036.